Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 119, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 18, 2011, 6:31 PM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 6:31 PM CDT (23:31 UTC)
- Expired
- Aug 18, 2011, 7:18 PM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2124 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889
WUUS54 KLCH 182331
SVRLCH
LAC099-101-190030-
/O.NEW.KLCH.SV.W.0119.110818T2331Z-110819T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
631 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...BELLE RIVER...STEPHENSVILLE...
NORTHERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES MORGAN CITY...
* UNTIL 730 PM CDT
* AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER BELLE RIVER...MOVING
NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BALDWIN BY 720 PM CDT...
CHARENTON BY 725 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2958 9110 2978 9160 2996 9140 2997 9126
2990 9120 2986 9119 2984 9113 2982 9110
2974 9109 2965 9110 2963 9108 2959 9107
TIME...MOT...LOC 2331Z 123DEG 13KT 2983 9125
$$
JT1 follow-up statement
044
WWUS54 KLCH 190018
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
718 PM CDT THU AUG 18 2011
LAC099-101-190028-
/O.CAN.KLCH.SV.W.0119.000000T0000Z-110819T0030Z/
ST. MARY LA-ST. MARTIN LA-
718 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. MARTIN AND
NORTHERN ST. MARY PARISHES IS CANCELLED...
LAT...LON 2958 9110 2978 9160 2996 9140 2997 9126
2990 9120 2986 9119 2984 9113 2982 9110
2974 9109 2965 9110 2963 9108 2959 9107
TIME...MOT...LOC 0018Z 123DEG 13KT 2992 9141
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:09 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 18, 3:09 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 309 PM CDT THU AUG 18 2011 .DISCUSSION...SEVERE THUNDERSTORM NOW JUST SOUTH OF JACKSON. CONVECTION HAS DEVELOPED/INTENSIFIED FROM OUTFLOW LAID DOWN BY EARLIER MCS THAT ADVANCED ACROSS ARKANSAS INTO NORTH MISSISSIPPI. CONVECTION OF A LESSER INTENSITY HAS NOW BEGUN TO DEVELOP ALONG SAME OUTFLOW EXTENDING ACROSS NORTH LOUISIANA INTO EAST TEXAS WITH BOUNDARY ADVANCING SOUTH AT AROUND 25 MPH. COULD SEE A FEW STRONG THUNDERSTORMS DEVELOP AS BOUNDARY MOVES INTO THE AREA LATER THIS AFTERNOON...ESPECIALLY AS INITIAL OUTFLOW OR OTHER CONVECTIVE BOUNDARIES COLLIDE WITH DEVELOPING SEA-BREEZE...ALBEIT WEAK. OTHERWISE SEEING SOME EXTREMELY HOT TEMPERATURES ACROSS THE AREA. DEWPOINTS HAVE MANAGED TO MIX DOWN INTO THE MID 60S NORTH...THE UPPER 60S TO 70 NORTH. THUS FLIRTING WITH HEAT ADVISORY CRITERIA BUT AT THIS TIME FOR THE MOST PART FALLING SHORT. SIMILAR TEMP/DEWPOINT PATTERN EXPECTED TOMORROW. ONGOING WEATHER PATTERN EXPECTED TO CONTINUE. AREA WILL REMAIN UNDER THE INFLUENCE OF EXPANSIVE SOUTH PLAINS HIGH. TEMPERATURES WELL ABOVE THE NORM WILL BE MAINTAINED WHILE RAIN CHANCES SHOULD STAY LIMITED. COULD SEE A WETTER PATTERN DEVELOP TOWARD THE MID PART OF THE NEW WEEK AS GLOBAL MODELS SHOWING SOME RETROGRADING OF HIGH AS A DEEP LOW DEVELOPS OVER THE UPPER MIDWEST. CONTINUE TO WATCH WESTWARD MOVING DISTURBANCE OVER THE CARIBBEAN WITH NHC CARRYING AN 80 PERCENT CHANCE OF DEVELOPMENT. && .MARINE...HIGH PRESSURE PREVAILING OVER THE NWRN GULF WILL KEEP THE AREA IN A MOSTLY LIGHT AND SRLY FLOW REGIME THROUGH THE PERIOD...AND NO FLAGS ARE ANTICIPATED THIS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 100 78 96 78 / 30 20 20 20 20 KBPT 79 100 79 97 79 / 20 20 20 20 20 KAEX 75 103 75 103 75 / 20 20 20 20 20 KLFT 76 100 76 96 76 / 30 20 20 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 18, 4:48 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 AM CDT THU AUG 18 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-191000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 448 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER 100S AND AFTERNOON HUMIDITY VALUES OF 30 TO 40 PERCENT...HEAT INDEX VALUES ACROSS MUCH OF THE AREA WILL RANGE FROM 102 TO 107 DEGREES THIS AFTERNOON. THE MOST DANGEROUS READINGS WILL BE BETWEEN 2 PM AND 5 PM...AROUND THE TIME OF HIGH TEMPERATURES. PRECAUTIONS SHOULD BE MADE TO DELAY ANY STRENUOUS OUTDOOR ACTIVITIES TO BEFORE OF AFTER THESE HOURS. IF YOU HAVE TO WORK OUTDOORS THIS AFTERNOON...DRINK PLENTY OF NON-ALCOHOLIC LIQUIDS AND WEAR LIGHT-COLORED CLOTHING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT DAYS WILL CONTINUE THROUGH THE WEEK WITH HEAT INDICES WELL OVER 100 DEGREES ACROSS MANY LOCATIONS AWAY FROM THE COAST. RAIN CHANCES WILL BE SLIM AT BEST...WITH SHOWER AND STORM DEVELOPMENT EXPECTED MAINLY FROM MID-DAY THROUGH EARLY EVENING. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Special weather statement, Aug 18, 4:54 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 PM CDT THU AUG 18 2011
LAZ027>029-032-182300-
RAPIDES LA-EVANGELINE LA-VERNON LA-AVOYELLES LA-
454 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...VERNON AND
AVOYELLES PARISHES UNTIL 600 PM CDT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SQUALL LINE OF STRONG WINDS...THE LEADING EDGE FROM 17 MILES NORTH
OF ANACOCO TO 15 MILES NORTHEAST OF EFFIE...MOVING SOUTH AT 30 MPH.
* THE SQUALL LINE OF STRONG WINDS WILL BE NEAR...
PINEVILLE AND FLATWOODS BY 500 PM...
ALEXANDRIA INTERNATIONAL AIRPORT BY 505 PM...
KOLIN...HUTTON...CLIFTON AND KURTHWOOD BY 510 PM...
HORNBECK...BROUILLETTE AND GARDNER BY 515 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3148 9269 3146 9270 3140 9266 3144 9243
3140 9213 3133 9207 3135 9203 3132 9200
3094 9196 3110 9346 3128 9345 3137 9339
3135 9295 3149 9277
JTSpecial weather statement, Aug 18, 5:50 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 550 PM CDT THU AUG 18 2011 LAZ027-030>032-042-043-TXZ260-182345- NORTHERN NEWTON TX-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA- VERNON LA-JEFFERSON DAVIS LA- 550 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...BEAUREGARD...ALLEN...ACADIA... VERNON AND JEFFERSON DAVIS PARISHES UNTIL 645 PM CDT... AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SQUALL LINE OF STRONG WINDS...THE LEADING EDGE EXTENDING FROM FORT POLK TO 6 MILES NORTHEAST OF ELTON...MOVING SOUTHWEST AT 20 MPH. * THE SQUALL LINE OF STRONG WINDS WILL BE NEAR... SUGARTOWN AND GRANT BY 555 PM... OBERLIN BY 600 PM... MITTIE BY 605 PM... HARMONY AND ROSEPINE BY 620 PM... KINDER...DRY CREEK AND DE RIDDER BY 630 PM... LEBLANC BY 640 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. LAT...LON 3108 9324 3056 9253 3032 9283 3094 9354 JT
Special weather statement, Aug 18, 6:05 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 PM CDT THU AUG 18 2011
LAZ027>033-190000-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
VERNON LA-AVOYELLES LA-
605 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...VERNON AND AVOYELLES PARISHES UNTIL
700 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SQUALL LINE OF STRONG WINDS...THE LEADING EDGE EXTENDING FROM 5
MILES SOUTHWEST OF SLAGLE TO BORDELONVILLE...MOVING SOUTH AT 30 MPH.
* THE SQUALL LINE OF STRONG WINDS WILL BE NEAR...
MOREAUVILLE AND NEW LLANO BY 610 PM...
FULLERTON...EVERGREEN...COTTONPORT AND BUNKIE BY 615 PM...
FORT POLK...TURKEY CREEK AND PLAUCHEVILLE BY 620 PM...
CRAVENS BY 625 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3123 9324 3101 9243 3116 9180 3070 9191
3056 9257 3110 9348
JTSpecial weather statement, Aug 18, 6:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
619 PM CDT THU AUG 18 2011
LAZ054-055-190015-
LOWER ST. MARTIN LA-ST. MARY LA-
619 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 715 PM CDT...
AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM BELLE RIVER TO 33 MILES SOUTH OF
BAYOU VISTA...MOVING WEST AT 20 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
PATTERSON BY 625 PM...
PATTERSON MEMORIAL AIRPORT BY 630 PM...
ELLERSLIE AND FRANKLIN BY 700 PM...
CHARENTON BY 705 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2942 9150 2938 9136 2945 9135 2947 9131
2951 9142 2941 9147 2953 9144 2951 9156
2994 9151 2995 9124 2986 9119 2981 9109
2958 9109 2952 9121 2954 9127 2946 9128
2943 9122 2945 9130 2932 9136 2932 9137
JTThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:54 PM CDT | Special Marine Warning | LCH | 66 min | |
| Aug 18, 4:54 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides, Vernon | 66 min |
| Aug 18, 5:50 PM CDT | Special Weather Statement | LCH | Allen | 55 min |
| Aug 18, 6:05 PM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline, Vernon | 55 min |
| Aug 18, 6:19 PM CDT | Special Weather Statement | LCH | St. Mary | 56 min |
| Aug 18, 6:47 PM CDT | Special Weather Statement | LCH | Allen, Beauregard, Jefferson Davis | 58 min |
| Aug 18, 6:59 PM CDT | Special Marine Warning | LCH | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.